MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXHCP
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Headache (1880); Sore Throat (2396)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging headaches and sore throat related to a dreamstation humid.There was no report of medical intervention.The device was returned to the manufacturer's product investigation laboratory for investigation.During investigation the manufacturer observed the dust/dirt contamination found at the air inlet, iso port, on the front and back panel, motor casing/impellers, and blower box was inconsistent with degraded sound abatement foam contamination.The presence of contamination throughout the airpath, suggests a source external to the device.Mineral spots consistent with water ingress were found on the blower box and motor casing.Slight black contamination at the blower seal of the blower box appears consistent with the keratin contamination.The dust/dirt contamination found within the humidifier unit, on the iso port, within the dry box and dry box assembly, on the dry box seal, and on the edge of the heater plate.Mineral spots consistent with the use of non-distilled water was found within the humidifier unit on the dry box seal and heater plate.Contamination consistent with metallic corrosion was found on the bottom of the humidification unit and on the heater plate.Pil can confirm the presence of multiple contaminants that are not consistent with degraded sound abatement foam from the secondary findings.The manufacturer was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found 9 error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes, there was no evidence of sound abatement foam degradation/breakdown and was unable to address the symptoms specified.

Brand Name
DREAMSTATION HUMID
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23520484
Report Number2518422-2025-051590
Device Sequence Number13187820
Product Code BZD
UDI-Device Identifier00606959022652
UDI-Public(01)00606959022652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXHCP
Device Catalogue NumberDSXHCP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown